Discussion in 'General Parenting' started by Lothlorien, May 1, 2009.

  1. Lothlorien

    Lothlorien Active Member Staff Member

    Came across this while searching for something else.

    Another note, last year, Missy had the flu. When I asked about the treatment....I believe it was Flumist, doctor said that there were some neurological side effects associated with it, so I refrained and stuck with the Occicilliocinum.....a homeopathic flu treatment by Boiron that can be purchased just about anywhere.

    Terryj posted this link last year.

  2. smallworld

    smallworld Moderator

    Flumist is the nasal vaccine to prevent flu; it's not a treatment to ameliorate sx once you have the flu.

    FWIW, my daughter A took Tamiflu when she had the flu at age 8. She has asthma, and it significantly reduced her sx to the point of preventing a major respiratory problem. She experienced zero side effects. If my kids come down with flu-like sx in the near future, I will have them swabbed at their pediatrician's office and rely on him to help us decide the course of treatment.
    Last edited: May 1, 2009
  3. Lothlorien

    Lothlorien Active Member Staff Member

    Yes, I realize now that Flumist is the vaccine. Now, I remember that pediatrician told us not to use Flumist, but rather the traditional shot, because of the potential side effects for Missy.
  4. artana

    artana New Member

    The fact that Tamiflu is used for this worries me. I remember that it used to be OTC and they pulled it because of the severity of the side effects.

    EDITTED: I guess I was wrong about it being OTC. I don't know why I was positive it was. I do remember the scandal over the side effects, but I guess it was presecription even then.
    Last edited: May 1, 2009
  5. smallworld

    smallworld Moderator

    What about using Tamiflu to treat the sx of flu concerns you? It is an antiviral medication specifially develped for this purpose. The flu can kill, including children the ages of our difficult children.

    Every medication, including Tylenol, has side effects. It's always wise to weigh the benefits vs. the risk of any medication you are rxed. And it's imperative to be observant and report any unusual behavior to the prescribing physician once any new medication is started.
    Last edited: May 1, 2009
  6. flutterby

    flutterby Fly away!

    The neuropsychiatric side effects strongly concern me, especially with children (or adults) who already have neuropsychiatric disorders. That's not a side effect of Tylenol. Apples and oranges.

    Some people aren't comfortable with certain medications for their children and they're entitled to feel that way.

    It's always best to have all of the information. I, for one, am glad to know of the possibility of this side effect. It completely changes how I would consider the use of this medication for my children or myself.

    medications aren't the answer for everything nor everyone.